Is This a Flashback?
I have suffered physical and emotional abuse during my childhood many years ago but it's still affecting my life. Sometimes I experience a sudden flash with some image that most of the time I can't recognize because it disappears in the next second. It's like a very tiny part of a larger picture. Sometimes, it can be just the darkness of the night or a cloudy day, others it can be for the image of something I had in my room when I was a child. The flashes produce very deep feelings. I can't describe them but I think it contains a mix of sadness, loneliness and other feelings I can't distinguish. The flash appears and disappears in one second but the feelings stay with with me for a very long time. Sometimes I'm feeling well and a flash appears without apparent reason and I feel really bad in the next second. There are weeks that it happens over and over and other weeks it doesn't appear at all.
Could it be some kind of flashback?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.